Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 94, NWS Dodge City, KS

June 10, 20094 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 10, 2009, 8:02 PM CDT for 4 counties in Kansas. It was in force for 43 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2009, 8:02 PM CDT (01:02 UTC)
Expired
Jun 10, 2009, 8:45 PM CDT
In force
43 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Grant County, KS, Haskell County, KS, Seward County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 100 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 8:05 PM CDTTSTM WND DMG7 Sw Ryus, KSA HAY BARN ROOF WAS BLOWN OFF AND SEVERAL POLE BARN ROOFS WERE DESTROYED.
Jun 10, 8:28 PM CDTTORNADO22 N Liberal, KS
Jun 10, 8:37 PM CDTHAIL 213 Nne Liberal, KS
Jun 10, 8:37 PM CDTHAIL 220 N Liberal, KS
Jun 10, 8:55 PM CDTTSTM WND GST 63Liberal, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2009-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 537 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2009-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
537 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 110102
SVRDDC
KSC067-081-175-189-110145-
/O.NEW.KDDC.SV.W.0094.090611T0102Z-090611T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
802 PM CDT WED JUN 10 2009

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GRANT COUNTY IN SOUTHWEST KANSAS.
  SOUTHERN HASKELL COUNTY IN SOUTHWEST KANSAS.
  SEWARD COUNTY IN SOUTHWEST KANSAS.
  STEVENS COUNTY IN SOUTHWEST KANSAS.

* UNTIL 845 PM CDT

* AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS STORM WAS LOCATED 4
  MILES SOUTHWEST OF MOSCOW...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HUGOTON...
  MOSCOW...
  CAVE...
  SATANTA...
  SUBLETTE...
  RURAL RESIDENCES OF SEWARD...SOUTHEASTERN GRANT...SOUTHERN HASKELL
  AND STEVENS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.

&&

LAT...LON 3750 10067 3700 10064 3700 10154 3752 10121
TIME...MOT...LOC 0102Z 267DEG 18KT 3728 10122

$$

18
2 follow-up statements
000 
WWUS53 KDDC 110125
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
825 PM CDT WED JUN 10 2009

KSC067-110135-
/O.CAN.KDDC.SV.W.0094.000000T0000Z-090611T0145Z/
GRANT KS-
825 PM CDT WED JUN 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANT COUNTY IS
CANCELLED...

* LOCATIONS IMPACTED INCLUDE...
  RYUS...
  RURAL RESIDENCES OF SOUTHEASTERN GRANT COUNTY.

LAT...LON 3700 10119 3751 10104 3750 10067 3700 10064
TIME...MOT...LOC 0125Z 267DEG 18KT 3729 10108

$$

KSC081-175-189-110145-
/O.CON.KDDC.SV.W.0094.000000T0000Z-090611T0145Z/
HASKELL KS-STEVENS KS-SEWARD KS-
825 PM CDT WED JUN 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SEWARD...EASTERN STEVENS AND SOUTHERN HASKELL COUNTIES...

AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED 8 MILES NORTH OF WOODS...OR 5 MILES SOUTH OF CAVE...MOVING
EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WOODS...
  SATANTA...
  SUBLETTE...
  RURAL RESIDENCES OF EASTERN STEVENS...SEWARD AND SOUTHERN HASKELL
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.

&&

LAT...LON 3700 10119 3751 10104 3750 10067 3700 10064
TIME...MOT...LOC 0125Z 267DEG 18KT 3729 10108

$$

18
000 
WWUS53 KDDC 110139
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
839 PM CDT WED JUN 10 2009

KSC081-110149-
/O.CAN.KDDC.SV.W.0094.000000T0000Z-090611T0145Z/
HASKELL KS-
839 PM CDT WED JUN 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HASKELL COUNTY IS
CANCELLED...

* LOCATIONS IMPACTED INCLUDE...
  SATANTA...
  SUBLETTE...
  RURAL RESIDENCES OF SOUTHERN HASKELL COUNTY.

LAT...LON 3700 10110 3733 10102 3727 10066 3700 10064
TIME...MOT...LOC 0139Z 267DEG 18KT 3729 10099

$$

KSC175-189-110145-
/O.CON.KDDC.SV.W.0094.000000T0000Z-090611T0145Z/
STEVENS KS-SEWARD KS-
839 PM CDT WED JUN 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SEWARD AND EXTREME SOUTHEASTERN STEVENS COUNTIES...

AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED 18 MILES NORTHWEST OF HAYNE...OR 8 MILES SOUTHEAST OF CAVE...
MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KISMET...
  RURAL RESIDENCES OF SEWARD AND SOUTHEASTERN STEVENS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.

&&

LAT...LON 3700 10110 3733 10102 3727 10066 3700 10064
TIME...MOT...LOC 0139Z 267DEG 18KT 3729 10099

$$

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 12:59 PM CDT, 7 hours 3 minutes earlier.

Area forecast discussion, Jun 10, 12:59 PM CDT, 7 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
1259 PM CDT WED JUN 10 2009

.DISCUSSION...

DAYS 1-2...

A FAIRLY POTENT SHORTWAVE TROUGH CLEARLY EVIDENT ON WV LOOP MIDDAY
CONTINUED TO MOVE NORTHEASTWARD TOWARD SOUTHWEST KANSAS.  AHEAD OF
THIS...LIFT HAS INCREASED WITH FAIRLY WIDESPREAD RAIN/SHOWER
DEVELOPMENT FROM FAR SOUTHWEST KS INTO THE OK AND TX PANHANDLE.  A
FAIRLY LARGE MCS DEVELOPED ACROSS WEST TX...WHICH WILL CONTINUE TO
MOVE INTO WESTERN OK THROUGH THE REMAINDER OF THE AFTERNOON.
IMMEDIATELY AHEAD (NORTHEAST) OF THE MID LEVEL PV ANOMALY...A NARROW
AXIS OF SURFACE-BASED INSTABILITY WILL LIKELY SLOWLY DEVELOP THROUGH
THE AFTERNOON/EVENING ACROSS FAR NORTHEAST NM, SOUTHEAST CO, AND FAR
WESTERN KS.  ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP
IN THIS REGION AFTER 21Z.  THIS WILL BE THE MOST LIKELY LOCATION FOR
SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING -- FAR
SOUTHWEST INTO WEST CENTRAL KS AS THE MID LEVEL VORT IMPINGES ON
THIS REGION WITH UPPER 50S TO NEAR 60 DEWPOINTS.

THE MID LEVEL WAVE WILL BE FAIRLY FAST MOVING...SO ANY THUNDERSTORM
CLUSTERS/SMALL MCS THAT DEVELOP WILL BE MOVING EAST-NORTHEAST
THROUGH THE EVENING ACROSS PORTIONS OF SOUTHWEST KANSAS...EXITING
INTO CENTRAL KS AFTER 06Z OR SO.  WILL TAPER OFF POPS SUBSTANTIALLY
AFTER 06Z TONIGHT.  COLD ADVECTION IN THE WAKE OF THIS WAVE WILL
COMMENCE OVERNIGHT...HOWEVER BY MIDDAY THURSDAY SFC WINDS WILL VEER
BACK AROUND TO THE EAST ALONG THE COLORADO BORDER WITH RENEWED LEE
TROUGH DEVELOPMENT AS MORE WESTERLY MID LEVEL FLOW CROSSES THE
ROCKIES.  UPSLOPE CONVECTIVE DEVELOPMENT IS EXPECTED ACROSS EASTERN
COLORADO THURSDAY...SOME OF WHICH WILL SPILL INTO WESTERN KANSAS IN
THE MID EVENING HOURS...THUS WILL MAINTAIN THE 20 POPS OUT IN THE
NORTHWEST PORTION OF DDC FA EARLY IN THE EVENING.  THURSDAY
NIGHT...MORE NOCTURNAL THUNDERSTORM DEVELOPMENT IS EXPECTED (OR
PERHAPS A CONTINUATION OF THE UPSLOPE INITIATED THUNDERSTORMS) AND
WILL BUMP UP POPS TO CHANCE (30 TO 40 PERCENT) THROUGH 12Z FRIDAY.
THESE STORMS WOULD THEN SEND SOUTH AN OUTFLOW BOUNDARY OR
REINFORCEMENT OF POLAR FRONT INTO SOUTHWEST KANSAS FRIDAY.  IT IS
UNCLEAR HOW FAR SOUTH THIS REINFORCING FRONT WILL REACH...BUT THERE
IS ENOUGH SIGNAL TO LOWER HIGH TEMPS UP ALONG THE I-70 CORRIDOR INTO
THE MID 70S. -UMSCHEID

DAYS 3-7...

THERE IS VERY LITTLE CHANGE WITH MEDIUM RANGE MODELS IN REGARD TO
THE LARGE SCALE UPPER LEVEL PATTERN THROUGH EARLY NEXT WEEK. A
GENERAL WESTERLY FLOW ALOFT WILL REMAIN IN PLACE ACROSS THE CENTRAL
PLAINS THROUGH THE END OF THE WEEKEND. MEANWHILE, AN UPPER LEVEL
TROUGH OF LOW PRESSURE WILL BEGIN BUILDING IN ACROSS THE EXTREME
WESTERN CONUS REGION WHICH WILL BEGIN TO INFLUENCE MORE OF A
SOUTHWESTERLY FLOW ALOFT ACROSS THE CENTRAL PLAINS EARLY NEXT WEEK.
A SERIES OF H5 S/WAVES WILL CONTINUE TO CYCLE THROUGH THE UPPER
LEVEL FLOW DURING THE PERIOD WHILE THE GFS AND ECMWF CONTINUE TO
INDICATE AMPLE AMOUNTS OF LOW LEVEL MOISTURE IN PLACE ACROSS CENTRAL
AND PORTIONS OF WESTERN KANSAS. A DRYLINE WILL ALSO OSCILLATE BACK
AND FORTH ACROSS THE PANHANDLES OF OKLAHOMA AND TEXAS AS WELL AS
SOUTHWEST KANSAS DURING THE PERIOD. AS A RESULT, THIS WILL BRING THE
POSSIBILITY FOR ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ACROSS
PORTIONS OF WESTERN KANSAS VIRTUALLY EACH DAY THROUGH EARLY NEXT
WEEK. WILL CONTINUE WITH SLIGHT TO LOW END CHANCE POPS EACH DAY
THROUGH EARLY NEXT WEEK DUE TO THE ISOLATED NATURE OF ANY STORMS
THAT DEVELOP. AGAIN, WILL KEEP THE SLIGHTLY HIGHER POPS IN ACROSS
OUR NORTH AND EAST WHERE LOW LEVEL MOISTURE WILL BE MORE READILY
AVAILABLE.

A GENERAL WARMING TREND IS STILL EXPECTED THROUGH THE WEEKEND
AS A LOW LEVEL SOUTHERLY FLOW GENERALLY PREVAILS ACROSS SOUTHWEST
KANSAS. FOR SATURDAY, THE GFS AND ECMWF SHOW TEMPERATURES AT H85
RANGING FROM THE MID TO UPPER TEENS(C) ACROSS EASTERN PORTIONS OF
THE CWA TO THE MID 20S(C) SOUTHWEST. HIGHS MAINLY IN THE 80S(F) CAN
BE EXPECTED SATURDAY. TEMPERATURES WILL CONTINUE TO GRADUALLY CLIMB
TO JUST ABOVE SEASONAL LEVELS BY EARLY NEXT WEEK. PLAN NO
SIGNIFICANT CHANGES TO TEMPERATURES.

&&

.AVIATION...

A FRONTAL BOUNDARY EXTENDING FROM SOUTHEAST COLORADO SOUTHEAST INTO
WESTERN OKLAHOMA WILL MOVE VERY LITTLE OVERNIGHT BEFORE BEGINNING TO
PUSH OFF TO THE SOUTHEAST THURSDAY. AS A RESULT, PERIODS OF SHOWERS
AND THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHWEST KANSAS TONIGHT WITH
ANY ACTIVITY DISSIPATING WEST TO EAST THROUGH THURSDAY MORNING.
PERIODS OF MVFR/IFR CIGS AND VIS WILL BE POSSIBLE AT ALL TAF SITES
THROUGH LATE THURSDAY MORNING, ESPECIALLY IN AREAS IN CLOSER
PROXIMITY TO THE FRONTAL BOUNDARY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  56  81  58  80 /  60  10  20  20
GCK  54  80  55  79 /  50  20  20  20
EHA  54  84  55  83 /  40  20  20  10
LBL  55  84  58  81 /  40  10  20  20
HYS  55  77  57  75 /  70  10  20  30
P28  61  81  63  81 /  70  10  20  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN25/32/32
Hazardous weather outlook, Jun 10, 4:07 AM CDT, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
407 AM CDT WED JUN 10 2009

KSZ030-031-043>046-061>065-074>078-084>087-111000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-
MEADE-
407 AM CDT WED JUN 10 2009 /307 AM MDT WED JUN 10 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF ISOLATED SEVERE STORMS EARLY THIS
MORNING IN THE SCOTT CITY, DIGHTON AND NESS CITY AREAS. HAIL TO
THE SIZE OF NICKELS WILL BE POSSIBLE WITH THESE STORMS.

MORE SHOWERS AND THUNDERSTORMS WILL OCCUR TONIGHT, BUT THE RISK OF
SEVERE STORMS IS SMALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS IN SCOTT, LANE AND NESS COUNTIES COULD BE NEEDED
EARLY THIS MORNING BEFORE 8 AM CDT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ066-079>081-088>090-111000-
STAFFORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
407 AM CDT WED JUN 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT

BY LATE TODAY, SEVERE THUNDERSTORMS WITH LARGE HAIL ARE POSSIBLE
IN THE ST. JOHN, KINSLEY, GREENSBURG, PRATT, ASHLAND, COLDWATER
AND MEDICINE LODGE AREAS. THE RISK OF LARGE HAIL WILL BE AFTER 5
PM CDT.

MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT, BUT SEVERE
STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED AFTER 5 PM CDT TODAY. THE NEED FOR SPOTTERS
WILL DIMINISH AFTER 10 PM CDT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

12

In the hours before

Special weather statement, Jun 10, 5:55 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
555 PM CDT WED JUN 10 2009

KSZ074-084-102345-
MORTON-STANTON-
555 PM CDT WED JUN 10 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORTON AND STANTON
COUNTIES...

AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF MANTER...MOVING EAST AT 15
MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3771 10205 3773 10204 3773 10154 3729 10157
      3732 10205
TIME...MOT...LOC 2255Z 253DEG 13KT 3759 10199

18
Special weather statement, Jun 10, 6:54 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
654 PM CDT WED JUN 10 2009

KSZ074-084-102345-
MORTON-STANTON-
654 PM CDT WED JUN 10 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORTON AND STANTON
COUNTIES...

AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF MANTER. ANOTHER STRONG
THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF BIG BOW. BOTH STORMS
WERE MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE
STORMS.

LAT...LON 3771 10205 3773 10204 3773 10154 3729 10157
      3732 10205
TIME...MOT...LOC 2255Z 253DEG 13KT 3759 10199

18
Special weather statement, Jun 10, 6:56 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
656 PM CDT WED JUN 10 2009

KSZ074-075-084-085-110045-
GRANT-MORTON-STANTON-STEVENS-
656 PM CDT WED JUN 10 2009

...SIGNIFICANT WEATHER ADVISORY FOR MORTON...SOUTHEASTERN STANTON...
SOUTHWESTERN GRANT AND WESTERN STEVENS COUNTIES...

AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF RICHFIELD.  ANOTHER STRONG
THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF BIG BOW. BOTH STORMS
WERE MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3717 10205 3757 10181 3755 10127 3699 10139
      3699 10205
TIME...MOT...LOC 2355Z 264DEG 16KT 3718 10196

18
Local storm report, Jun 10, 7:38 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
738 PM CDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             1 S JOHNSON CITY        37.56N 101.75W
06/10/2009  E0.88 INCH       STANTON            KS   TRAINED SPOTTER

&&

RBURG

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:35 PM CDTTornado WarningDDCMeade, Seward25 min
Jun 10, 8:42 PM CDTSevere Thunderstorm WarningDDCMeade, Seward48 min
Jun 10, 9:02 PM CDTSevere Thunderstorm WarningDDCGray, Haskell, Meade, Seward43 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.